The skin on my inner buttox cheeks, beginning at my anus and extending outward, started peeling heavily. At first i assumed it was just a rash or irritation, but after using several different broad spectrum antifungual ointments and creams, and having the peeling reoccur after just a few days...i think its something more serious. The peeling creates a blistered ring on the edge of the peeling, which is darker than the rest of the area, and painfully. The area that has peeled becomes smooth a different texture from the skin in that area. The peeling is so severe that the upper 'crease' (not sure what the proper term is) of my anus becomes raw, like a cut.
Hoping this narrows things down, I would like to state that, I have not been sexually active for over 3yrs, and recently tested negative for both HIV and Syphilis. The peeling has occured on and off for over 5 years. However, within the past year the peeling hasnt stopped; even now it persists.
So my questions are: What causes the peeling and what could i do to stop it from reoccuring?
This could be an eczema of the skin folds. Eczema is a form of dermatitis, or inflammation of the upper layers of the skin. The term eczema is broadly applied to a range of persistent skin conditions. These include dryness and recurring skin rashes which are characterized by one or more of these symptoms: redness, skin edema (swelling), itching and dryness, crusting, flaking, blistering, cracking, oozing, or bleeding.
Atopic eczema (atopic dermatitis), which is the most common form is believed to have a hereditary component, and often runs in families whose members also have hay fever and asthma. Itchy rash is particularly noticeable on face and scalp, neck, inside of elbows, behind knees, and buttocks.
The dermatitis is often treated by glucocorticoid (a corticosteroid steroid) ointments, creams or lotions. They do not cure eczema, but are highly effective in controlling or suppressing symptoms in most cases.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.